Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Oct 22, 2009, 8:56 PM CDT for Jefferson County, Orange County, Texas. It took effect at Oct 23, 2009, 3:24 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2009, 8:56 PM CDT (01:56 UTC)
- In effect from
- Oct 23, 2009, 3:24 AM CDT
- Expired
- Oct 23, 2009, 11:16 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River at Beaumont (BEAT2).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 7 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 230156 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 856 PM CDT THU OCT 22 2009 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... NECHES RIVER NEAR BEAUMONT TXC245-361-231556- /O.NEW.KLCH.FL.W.0049.091023T0824Z-091028T1000Z/ /BEAT2.1.ER.091023T0824Z.091024T0600Z.091027T1000Z.NO/ 856 PM CDT THU OCT 22 2009 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE NECHES RIVER NEAR BEAUMONT. * FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 3.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 4.4 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF BEAUMONT COUNTRY CLUB AND COLLIERS FERRY PARK CAN BE EXPECTED. ALSO FLOODING IN NORTHWEST ORANGE COUNTY SOUTH OF RIVER OAKS TO BUNNS BLUFF CAN BE EXPECTED. WATER MAY GO OVER FOUR OAKS RANCH ROAD IN NORHWEST ORANGE COUNTY. $$
2 follow-up statements
000 WGUS84 KLCH 230232 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 932 PM CDT THU OCT 22 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA CALCASIEU RIVER NEAR SALT WATER BARRIER ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS.. NECHES RIVER NEAR BEAUMONT LAC079-230302- /O.CAN.KLCH.FL.W.0045.000000T0000Z-091027T1200Z/ /GLML1.N.ET.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 932 PM CDT THU OCT 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR GLENMORA. * AT 8:30 PM THURSDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 9.0 FEET THIS WEEKEND THEN BEGIN A SLOW FALL. $$ LAC019-231632- /O.EXT.KLCH.FL.W.0046.000000T0000Z-091024T0008Z/ /OTBL1.1.ET.091022T1335Z.091022T1520Z.091023T0008Z.NO/ 932 PM CDT THU OCT 22 2009 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:20 PM THURSDAY THE STAGE WAS 4.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC019-230302- /O.CAN.KLCH.FL.W.0047.000000T0000Z-091023T1800Z/ /LCHL1.1.ET.091022T1718Z.091022T1900Z.091022T2121Z.NO/ 932 PM CDT THU OCT 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * AT 8:00 PM THURSDAY THE STAGE WAS 3.7 FEET. * FELL BELOW FLOOD STAGE AT 4:21 PM THURSDAY. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR STEADY THE NEXT SEVERAL DAYS. $$ LAC055-113-231632- /O.EXT.KLCH.FL.W.0048.000000T0000Z-091024T0027Z/ /VLSL1.1.ER.091022T2044Z.091023T0300Z.091023T1227Z.NO/ 932 PM CDT THU OCT 22 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM THURSDAY THE STAGE WAS 11.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE TO AROUND 11.5 FEET TONIGHT AND THEN BEGIN A STEADY FALL GOING BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$ TXC245-361-231632- /O.CON.KLCH.FL.W.0049.091023T0824Z-091028T1000Z/ /BEAT2.1.ER.091023T0824Z.091024T0600Z.091027T1000Z.NO/ 932 PM CDT THU OCT 22 2009 THE FLOOD WARNING CONTINUES FOR THE NECHES RIVER NEAR BEAUMONT. * FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 3.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 4.4 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF BEAUMONT COUNTRY CLUB AND COLLIERS FERRY PARK CAN BE EXPECTED. ALSO FLOODING IN NORTHWEST ORANGE COUNTY SOUTH OF RIVER OAKS TO BUNNS BLUFF CAN BE EXPECTED. WATER MAY GO OVER FOUR OAKS RANCH ROAD IN NORHWEST ORANGE COUNTY. $$
000 WGUS84 KLCH 231616 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1116 AM CDT FRI OCT 23 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... NECHES RIVER NEAR BEAUMONT ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-240616- /O.EXT.KLCH.FL.W.0046.000000T0000Z-091024T1657Z/ /OTBL1.1.ET.091022T1335Z.091022T1520Z.091023T1657Z.NO/ 1116 AM CDT FRI OCT 23 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM FRIDAY THE STAGE WAS 4.1 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ TXC245-361-231646- /O.CAN.KLCH.FL.W.0049.000000T0000Z-091028T1000Z/ /BEAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1116 AM CDT FRI OCT 23 2009 THE FLOOD WARNING IS CANCELLED FOR THE NECHES RIVER NEAR BEAUMONT. * AT 8:00 AM FRIDAY THE STAGE WAS 2.4 FEET. * FLOOD STAGE IS 4.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Oct 22, 4:15 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Oct 22, 4:15 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT THU OCT 22 2009
...TORNADO WATCH FOR SOUTH CENTRAL LOUISIANA THROUGH 7 PM...
.DISCUSSION...
SQUALL LINE IN SOUTH CENTRAL LOUISIANA EXTENDS OUT INTO THE GULF
BEYOND 60 NM AT THIS TIME. THIS LINE IS MARCHING OFF TO THE EAST.
A FINE LINE HAS JUST MOVED INTO SW LOUISIANA AND THIS MARKS THE
COLD FRONT THAT IS PUSHING THROUGH THE REGION. THINGS ARE SETTLING
DOWN WITH SKIES EXPECTED TO CLEAR DURING THE OVERNIGHT HOURS.
THE WEEKEND IS SHAPING UP TO BE CLEAR AND COOL.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 57 68 51 77 55 / 20 10 0 0 10
KBPT 55 66 49 76 56 / 10 10 0 0 10
KAEX 53 66 44 75 49 / 20 10 0 0 10
KLFT 57 70 51 75 52 / 30 10 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Oct 22, 5:15 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CDT THU OCT 22 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-231015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 515 AM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A STRONG STORM SYSTEM MOVES OVER THE AREA. THERE IS THE POTENTIAL FOR SOME ROTATING STORMS TO DEVELOP AND A FEW COULD BECOME STRONG TO SEVERE. THE PRIMARY SEVERE THREATS FROM ANY STORMS THAT DEVELOP WILL BE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. OF GREATER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL TODAY. GULF MOISTURE WILL COMBINE WITH MOISTURE FROM THE REMNANTS OF TROPICAL STORM RICK ALLOWING FOR WIDESPREAD RAINFALL TOTALS OF AROUND TWO INCHES WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE IN SOME LOCATIONS. THIS WILL LIKELY RESULT IN MINOR FLOODING OF URBAN AND LOW LYING AREAS. WIDESPREAD FLOODING IS NOT EXPECTED HOWEVER. MOST OF THE FLOOD AND SEVERE WEATHER THREAT WILL BE CONFINED TO AREAS NORTH OF INTERSTATE 10. THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR RAIN WILL BE MONDAY AS A WEAK DISTURBANCE MOVES OVER THE AREA...OTHERWISE...MOSTLY DRY WEATHER IS EXPECTED THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS THIS TIME. 24
In the hours before
Local storm report, Oct 22, 3:41 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU OCT 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM MARINE TSTM WIND 37 SSW BURNS POINT 29.12N 91.87W
10/22/2009 M55 MPH GMZ455 LA OFFICIAL NWS OBS
SAWRS OBSERVATION OF SUSTAINED WINDS 40 MPH WITH GUST TO
55 MPH.
&&
LANDRENEAULocal storm report, Oct 22, 6:03 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CDT THU OCT 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM FLASH FLOOD 2 NNW ALEXANDRIA 31.32N 92.48W
10/22/2009 RAPIDES LA BROADCAST MEDIA
SOME UNDERPASSES IN ALEXANDRIA WERE SIGNIFICANTLY
FLOODED.
&&Local storm report, Oct 22, 7:47 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
747 PM CDT THU OCT 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
10/22/2009 RAPIDES LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NUMEROUS TREES AND POWER LINES
DOWN THROUGHOUT RAPIDES PARISH.
&&
SHAMBURGERLocal storm report, Oct 22, 7:50 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
750 PM CDT THU OCT 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 5 S ROANOKE 30.16N 92.75W
10/22/2009 JEFFERSON DAVIS LA NWS EMPLOYEE
NWS EMPLOYEE DOING STORM SURVEY OBSERVED NUMEROUS FLOODED
ROADS BETWEEN ROANOKE AND LAKE ARTHUR.
&&
SHAMBURGERNearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.